Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 11, 2021, 1:05 PM CDT for Mobile County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 1:05 PM CDT (18:05 UTC)
- Expired
- Aug 11, 2021, 1:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Mobile County, AL
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3290 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WWUS84 KMOB 111805
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
105 PM CDT Wed Aug 11 2021
ALZ261>263-111845-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
105 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8804 3077 8803 3075 8807 3083 8829
3105 8805 3088 8789 3086 8791 3086 8788
3083 8790 3084 8791 3085 8791 3079 8794
3079 8799 3080 8799 3076 8802 3074 8800
3075 8800 3075 8799 3073 8800
TIME...MOT...LOC 1805Z 129DEG 14KT 3083 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:53 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 11, 12:53 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1253 PM CDT Wed Aug 11 2021 .AVIATION... 18Z issuance...VFR conditions prevail at the TAF sites through the period. Brief reductions in ceilings and visibility (along with gusty winds and frequent lightning) are possible through early this evening around the scattered showers and storms. Outside of storms, expect a general light, southerly flow. Showers and storms will develop again by Thursday morning along the coast and spread inland throughout the afternoon. 07/mb && .PREV DISCUSSION... /issued 641 AM CDT Wed Aug 11 2021/ .AVIATION... 12Z issuance...VFR conditions will prevail through much of the period. Scattered to locally numerous showers and thunderstorms will develop through the afternoon with brief reductions in ceilings and visibilities expected. /13 .PREV DISCUSSION... /issued 447 AM CDT Wed Aug 11 2021/ NEAR TERM UPDATE /Now Through Thursday/...Summer just keeps on keeping on with another toasty day with showers and thunderstorms likely during the afternoon. This persistent upper level ridge will continue over the area and dominate the sensible weather through Thursday. Flow overall will be relatively weak aloft and surface features will be almost non-existent outside of remnant outflow boundaries and the diurnally driven sea/bay/land breezes. PWATS look to increase above 2 inches today as a plume of Gulf moisture moves through the area. This will likely lead to even better coverage across the area as storms develop along the boundaries. Storms should begin near the coast and coastal waters during the morning and then progress inland. Storms will likely initiate along the coastal counties around noon to 2 pm with a little later start closer to 2 to 4 pm for inland communities. Given the high PWATS and weak flow aloft, some storms will certainly be capable of heavy rainfall and some localized flooding could be possible especially within the urban areas. Storms will also have the potential from some gusty winds and given the slightly better low level moisture, water loading of downdrafts could help aid in some better microbursts Wednesday. Also with better coverage, storms might be able to cluster and work together to break through any remaining subsidence from the broad upper ridge. Overall the environment will be similar on Thursday, with the only difference being the plume of moisture will have moved slightly west. This will likely lead to higher rain chances west of I-65; however, most areas will see high end scattered POPs. The same threats will be possible with the storms that develop on Thursday. Temperatures will continue to be warm with highs quickly climbing into the low 90s each day. This coupled with high dewpoints in the 70s will lead to heat indices in the 100 to 105 range. The only thing keeping us from getting to heat advisory criteria will be how quickly storms develop and the more likely coverage over the area. Rip currents remain low through the forecast; however, eyes will turn towards Tropical Storm Fred through the extended for the potential increase in rip currents. BB/03 /13 SHORT TERM /Thursday night Through Friday night/...An upper level ridge over the Southeast transitions into a mean upper level trough as a series of shortwave systems merge over the Southeast. A surface ridge stretching west over the Southeast becomes less organized, becoming a weak surface trough embedded in a mean ridge stretching south across the eastern Conus by Saturday. The airmass over the forecast area and nearby remains very moist (with precipitable h20 values hovering around 1.9"-2.1") through the period, with mean low level flow transitioning from southeast to southerly to a generally easterly. TS Fred is expected to approach the southeastern Gulf of Mexico by Saturday morning. With subsidence from the upper ridge over the Southeast shifting north, and moisture levels remaining high, scattered to numerous showers and thunderstorms are expected Friday. A few strong to severe remain possible, with pulse severe downbursts the expected mode. The chance remains small, due to marginal MlCapes (1500-2000J/kg) and DCapes (700-900J/kg). With moisture levels remaining high through the period, low temperatures a bit above seasonal norms are expected. Low to mid 70s inland, with upper 70s along the coast expected Thursday and friday nights. Temperatures Friday are expected to top out in a near seasonal upper 80s to low 90s across the forecast area, with heat indices topping out in the 98-103 range. /16 EXTENDED TERM /Saturday Through Tuesday/...The main feature of concern is obviously Tropical Storm Fred, which per the latest track from the National Hurricane Center will move northward across the far eastern Gulf this weekend. The average track errors at Day 4 (7 pm Saturday) and Day 5 (7 pm Sunday) are 133 and 171 nm respectively, so there is both the potential for Fred to directly affect the forecast area or conversely pass well east of the area with no impact at all. This potential is visualized well in the track forecast cone for Fred this weekend which stretches from near the Alabama/Mississippi border to the east coast of the Florida peninsula. By 7 pm Sunday, the latest track forecast has Fred approaching the Apalachicola, Florida area, and an extended forecast has the system continuing northward roughly along the Alabama/Georgia border, with the caveat that errors at this range are sizable and consequently made with very low confidence. Have stayed with good chance pops for Saturday and Sunday for now given the latest track which places the forecast area within the relatively drier side of a tropical cyclone, though much higher rain chances will occur should the forecast track for Fred shift westward. The probability of tropical storm force winds occurring is near 10% over the coastal waters of the western Florida panhandle, including some portions of the coast, and generally over the 20-60 nm portion of the Alabama coastal waters. The earliest arrival time that tropical storm force winds could begin is late Saturday evening, but the most likely time they could begin is Sunday morning. This will be closely monitored. For Monday and Tuesday, Fred is expected to be moving slowly northward and weakening, and given the uncertainty have opted to stay with the good chance to likely pops in the current package, but there is overall very low confidence during this period. Highs on Saturday will be in the lower to mid 90s then moderate to upper 80s/around 90 for Monday. Heat index values on Saturday range from 103-107 though look to remain below heat advisory criteria (108). Highs on Tuesday will be a bit warmer and range from around 90 to the lower 90s. Lows will be mostly in the lower to mid 70s. /29 MARINE...Light south to southeast winds will prevail through the period although could see brief periods of weak offshore flow overnight and in the early morning hours. Scattered showers and thunderstorms will be possible early each day. We are also monitoring Tropical Storm Fred as it is forecast to enter the southeastern Gulf of Mexico on Saturday. This system could bring increased wave heights and winds Sunday into Monday. Refer to advisories from the National Hurricane Center for more information regarding Tropical Storm Fred. /03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 11, 10:49 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1049 AM CDT Wed Aug 11 2021
ALZ264-266-111615-
Baldwin Coastal AL-Baldwin Central AL-
1049 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Baldwin County through 1115 AM CDT...
At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm over
Foley, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foley, Magnolia Springs, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8782 3055 8775 3049 8757 3034 8763
TIME...MOT...LOC 1549Z 100DEG 7KT 3042 8765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 11, 11:24 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1124 AM CDT Wed Aug 11 2021
ALZ263-265-111700-
Mobile Coastal AL-Mobile Central AL-
1124 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through NOON CDT...
At 1124 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Grand Bay, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8831 3040 8834 3039 8835 3040 8836
3039 8837 3040 8837 3039 8838 3038 8838
3039 8840 3056 8840 3041 8825 3038 8828
3039 8830 3037 8831
TIME...MOT...LOC 1624Z 133DEG 15KT 3042 8836
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 11, 11:30 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 AM CDT Wed Aug 11 2021
ALZ264-266-FLZ201-202-111715-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1130 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Baldwin
and west central Escambia Counties through 1215 PM CDT...
At 1129 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lillian, or 11 miles west of Gonzalez, moving
northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Robertsdale and Loxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8779 3079 8763 3080 8757 3082 8760
3083 8760 3053 8727 3045 8736 3046 8737
3045 8740 3047 8742 3045 8742 3044 8739
3043 8740
TIME...MOT...LOC 1629Z 132DEG 14KT 3056 8748
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 12:20 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1220 PM CDT Wed Aug 11 2021
ALZ261>264-111800-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1220 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Mobile
and west central Baldwin Counties through 100 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Spanish Fort, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prichard, Saraland, Chickasaw, Spanish Fort, Stapleton, I65 And I165
and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 8792 3075 8792 3066 8793 3068 8797
3072 8797 3068 8799 3071 8799 3069 8801
3074 8803 3070 8803 3070 8804 3071 8804
3075 8817 3097 8792 3073 8776 3064 8788
TIME...MOT...LOC 1720Z 127DEG 10KT 3072 8788
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 12:58 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT Wed Aug 11 2021
FLZ203>205-111845-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1258 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 145 PM CDT...
At 1258 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles northeast of Navarre, or 13 miles northwest of Wright, moving
north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Roeville and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8696 3046 8693 3051 8702 3053 8700
3052 8699 3058 8699 3059 8703 3057 8700
3053 8704 3066 8714 3080 8669 3052 8669
3044 8689 3045 8692 3044 8690 3044 8691
3042 8695
TIME...MOT...LOC 1758Z 164DEG 9KT 3057 8681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 1:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
105 PM CDT Wed Aug 11 2021
ALZ261>263-111845-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
105 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8804 3077 8803 3075 8807 3083 8829
3105 8805 3088 8789 3086 8791 3086 8788
3083 8790 3084 8791 3085 8791 3079 8794
3079 8799 3080 8799 3076 8802 3074 8800
3075 8800 3075 8799 3073 8800
TIME...MOT...LOC 1805Z 129DEG 14KT 3083 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:15 PM CDT | Special Weather Statement | MOB | Covington | 30 min |
| Aug 10, 8:07 PM CDT | Special Weather Statement | MOB | Conecuh | 53 min |
| Aug 10, 8:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 10, 8:13 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Aug 10, 8:52 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 10, 10:15 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 11, 10:49 AM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Aug 11, 11:24 AM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| Aug 11, 12:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 11, 3:20 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Aug 11, 4:20 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Aug 11, 4:40 PM CDT | Special Weather Statement | MOB | Wilcox | 35 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| Aug 11, 5:56 PM CDT | Special Weather Statement | MOB | Conecuh | 49 min |
| Aug 11, 6:12 PM CDT | Special Weather Statement | MOB | Crenshaw | 48 min |
| Aug 11, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 46 min |
| Aug 11, 6:43 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 47 min |
| Aug 10, 7:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Aug 11, 11:30 AM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Aug 11, 12:58 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Aug 11, 3:01 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Aug 11, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 23 min |
| Aug 11, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 22 min |
| Aug 11, 3:48 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Aug 11, 4:04 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
| Aug 11, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 32 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.